Viewing 2 reply threads
  • Author
    Posts
    • #17448
      Colleen Steele
      Keymaster

      “But you look so healthy!” Who among us is currently or has been on Flolan and heard this statement from friends and family? Those rosy red cheeks from the Flolan flush gave my son the appearance of a healthy child. Looking back on it, there was some real truth to the words, in the sense that Flolan was keeping my son as healthy as he was going to get with Pulmonary Hypertension. He responded well to this treatment for 5 years. It of course meant having a central line and carrying a backpack holding ice packs and a pump through most of grade school, but it became his normal. At one point my son was doing fairly well and we were given the option of switching to Remodulin but we made the unanimous family decision to keep him on Flolan since we knew that he was doing well on it. We were willing to maintain the grueling routine and he was willing to hold on to his backpack rather than risk decline upon switching treatment. I know some people respond well to Flolan and others don’t. What has your experience been?

    • #17451
      Brittany Foster
      Keymaster

      Hi Colleen,
      I don’t know personally the effects of Flonan but I have been “flushed” from other medications I have been on. Particularly, I get very flushed from blood thinning medications. These medications make me turn 50 shades of red or pink really quickly and it gives the “illusion of healthy” . But, most people don’t see all that goes along with the flushed or “colored cheeks”. They don’t see the medications in the backpack and the cool packs that you’re talking about and sometimes these comments can be super frustrating, especially to those that are struggling. Also, sometimes I get a flushed look from retaining too much co2 or even get sweaty and warm when my oxygen levels dip or if I forget to take my heart rate medications and my blood pressure and heart rate are higher than normal. People will say “but you look great” and I’m like … BUT I didn’t take my medications as prescribed or am like that BECAUSE of medications that are keeping me going.

    • #17459
      Colleen Steele
      Keymaster

      Brittany, it really is difficult to help people understand that how you look and how you feel are two very different things. Sometimes even how you feel can be deceiving! During typical rounds of PH tests/procedures there were a few times when we went in thinking positive thoughts because my son was looking good and feeling well, only for the results to come back showing decline. Then we had to explain to family and friends how it could be that we where so optimistic only to find out that things where not as good as they seemed. PH can really put up a good front and educating people about this fact is difficult without sounding like you are focused on being sick. Know what I mean?

Viewing 2 reply threads
  • You must be logged in to reply to this topic.
Copyright © 2017-2020 All rights reserved.

©2020 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account